Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 77, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 16, 2025, 12:15 PM EDT for Franklin County, Pennsylvania. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2025, 12:15 PM EDT (16:15 UTC)
- Expired
- Aug 16, 2025, 1:44 PM EDT
- In force
- 89 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, PA
The radar
The Sterling radar (KLWX), 93 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1356 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
626
WGUS51 KCTP 161615
FFWCTP
PAC055-161815-
/O.NEW.KCTP.FF.W.0077.250816T1615Z-250816T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
1215 PM EDT Sat Aug 16 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Southeastern Franklin County in south central Pennsylvania...
* Until 215 PM EDT.
* At 1215 PM EDT, Trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Between 1.5 and 3
inches of rain have fallen. Additional rainfall amounts up to 0.5
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Trained spotters reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Waynesboro, Wayne Heights, Mont Alto, Rouzerville, State Line,
Quincy and Penn State Mont Alto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3986 7757 3990 7747 3972 7746 3972 7776
3976 7774 3982 7764
FLASH FLOOD...OBSERVED
$$
Banghoff1 follow-up statement
156
WGUS71 KCTP 161744
FFSCTP
Flash Flood Statement
National Weather Service State College PA
144 PM EDT Sat Aug 16 2025
PAC055-161754-
/O.CAN.KCTP.FF.W.0077.000000T0000Z-250816T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin PA-
144 PM EDT Sat Aug 16 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN FRANKLIN
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3986 7757 3990 7747 3972 7746 3972 7776
3976 7774 3982 7764
$$
GusemanWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 7:19 AM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Aug 16, 7:19 AM EDT, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service State College PA 719 AM EDT Sat Aug 16 2025 .SYNOPSIS... * Very warm and humid this weekend with thunderstorms in spots * Dry/less humid start to next week followed by showers and locally heavy thunderstorms Tuesday and Wednesday; not as warm * The second half of next week looks mainly dry and seasonable as Hurricane Erin moves away from the East Coast && .NEAR TERM /THROUGH TONIGHT/... Low stratus to contend with early this morning over the Susquehanna Valley. Elsewhere, a mostly sunny start to the day with some radiational fog in the river/stream valleys across the western and central Alleghenies. Fog will dissipate by 9AM. Temps climb into the 80s in most places by 11AM. Hires model output is in good agreement with more spotty, non- severe, terrain/instability driven (diurnal) pulse type convection this afternoon and evening. Max POPs 30-40% focused between US220/I99 and I81. There may be some locally heavy rainfall in excess of 2" given slow/q-stnry cell movement and pwats around 1.5 inches, although FFGs remain quite high given the recent/ongoing dry spell since late July. T-storm activity should gradually fade into early tonight, but can't rule out a stray storm lingering after dark especially over the Coal region into the Poconos. The precip focus will then shift to potential showers/storms tracking southeast from Lake Erie late tonight possibly reaching the NW mtns by 12Z Sunday. Late summer heat and humidity continues today/tonight with fcst highs/lows in the 80-90/60-70F range or +5-10F above normal for mid August. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Arrival of southeastward-advancing cold front from the Lower Great Lakes will provide more of a synoptic trigger and better forcing/llvl convergence for T-storms on Sunday. Latest HREF output shows convection along and ahead of the cold front as it moves across CPA through Sunday evening. Bulk shear magnitudes are generally not supportive for an organized severe storm/dmg wind risk, and more progressive cell motions (amid very dry antecedent conditions) are also not favorable for excessive rainfall despite a marginal uptick in pwats. Sunday looks like the hottest day over the south central valleys with max heat indices reaching the mid to upper 90s in some locations. The frontal boundary should push south of the MD line on Monday with sfc ridge bulging southward from eastern Canadian HP. This should allow for a dry start to next week across most of CPA with lower temperatures and humidity levels. Highs Monday are closer to historical averages in the mid 70s to lower 80s for mid to late August. && .LONG TERM /TUESDAY THROUGH FRIDAY/... The aforementioned east-west oriented front will return northward as shortwave energy dives southeast from the Great Lakes within NW flow aloft. This setup will drive higher precip probs and WPC MRGL risk EROs for next Tuesday and Wednesday. A drying trend is likely into the second half of next week as Hurricane Erin moves away from the East Coast. Seasonal temps creep slightly higher by the end of the week. There are some indications in the longer range model data that reinforced troughing into the Northeast CONUS could deliver some cooler/below normal temps by the last week of August. && .AVIATION /11Z SATURDAY THROUGH WEDNESDAY/... MVFR ceilings across the Susquehanna Valley this morning with VFR conditions expected area wide after ~14Z Saturday with scattered SHRA/TSRA possible across the central terminals (generally between AOO and MDT). Confidence right around ~30% warrants PROB30s based on consensus of hi-res model guidance; however, low confidence on sub-VFR conditions for the 12Z TAF cycle. Restrictions will generally be pushed based on visibilities, thus have hinted at (slightly) lower visibilities in the timeframe where SHRA could make it into the airfields. After 00Z Sunday, all model guidance points towards a drying trend with clouds beginning to scatter out with another overnight period marked with patchy fog after 06Z. Outlook... Sun...Mainly VFR, with a few SHRA/TSRA possible late (esp N/W). Mon...Mainly VFR, with an isolated aftn SHRA/TSRA possible far south. Tue-Wed...Chc of SHRA/TSRA areawide. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl LONG TERM...Steinbugl/Bauco AVIATION...NPB
Hazardous weather outlook, Aug 16, 4:38 AM EDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service State College PA 438 AM EDT Sat Aug 16 2025 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-170845- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 438 AM EDT Sat Aug 16 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 2:19 AM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
| Aug 16, 1:38 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Perry | 37 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.